Alert archive / Florida / Special Weather Statements in 2020
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Nov 10, 2020, 11:30 PM EST for Lake County, Florida. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 10, 2020, 11:30 PM EST (04:30 UTC)
- Expired
- Nov 11, 2020, 12:30 AM EST
- In force
- 60 min
- Issued by
- NWS Melbourne, FL
County Lake County, FL
The radar
The Melbourne radar (KMLB), 111 km from the middle of the area, began a volume at 04:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 4.5 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1655 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 653 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted.
083
WWUS82 KMLB 110430
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
1130 PM EST Tue Nov 10 2020
FLZ044>046-110530-
Northern Lake County-Orange-Seminole-
1130 PM EST Tue Nov 10 2020
...A STRONG SHOWER WILL AFFECT WESTERN SEMINOLE...EAST CENTRAL LAKE
AND NORTHWESTERN ORANGE COUNTIES...
At 1129 PM EST, a strong shower was located over Longwood, moving
northwest at 25 mph. This shower has shown weak rotation from time
to time and a funnel cloud is possible.
Wind gusts up to 50 mph are possible with this shower.
Locations impacted include...
Sanford, Apopka, Altamonte Springs, Winter Springs and Winter Park.
Funnel clouds can occasionally touch down and produce brief small
tornadoes. Move indoors and stay away from windows.
LAT...LON 2907 8146 2889 8136 2887 8136 2886 8135
2885 8136 2884 8133 2867 8123 2859 8142
2893 8170
TIME...MOT...LOC 0429Z 154DEG 23KT 2870 8138
$$
SedlockWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Nov 10, 9:37 PM EST, 1 hour 53 minutes earlier.
Area forecast discussion, Nov 10, 9:37 PM EST, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
937 PM EST Tue Nov 10 2020
.DISCUSSION...
Current-Wed...Active evening with scattered showers and embedded
weak/broad rotation. Have been utilizing Special Weather Statements
to cover this activity. .
Surface high pressure exists over the western Atlc off
of the mid Atlc coast with TS Eta just off the western Cuba coast
and moving slowly northward. This set-up continues to keep very deep
moisture over the area with scattered convection in the forecast.
Will continue to monitor trends for potential flooding across the
Treasure Coast and additional rainfall. Overnight lows remain very
unseasonably warm and in the M70s.
Previous...On Wed, the morning may be quiet with only isolated
showers. But daytime heating will lead to an increase in coverage of
showers and a few storms by afternoon. Another very humid day
expected with above normal temperatures reaching the low to mid 80s.
The High Surf Advisory has been extended through Wed aftn to capture
2 more high tide cycles as seas will only slowly subside to 8 ft at
NOAA buoy 009.
&&
.AVIATION...E/SE winds easing to 5-10 kts for interior terminals and
10-15 kts with higher gusts for coastal terminals. Additional
showers and perhaps an isolated TSRA will move northward this
evening across ECFL and expect ISOLD/WDLY SCT activity to continue
overnight. TEMPO MVFR conds expected with this activity. On Wed,
SHRA coverage looks to be initially sparse in the morning then
increase in coverage by afternoon with diurnal heating and continued
unseasonably deep moisture. Winds may veer a bit more SERLY during
the day on Wed.
&&
.MARINE...Overnight-Wed...TS Eta continues to spin slowly northward
just NW of Cuba. Surface high pressure remains over the western Atlc
with associated ridge axis stretching eastward toward the mid Atlc
coast. Still a fairly tight gradient between these two features will
allow for ESE/SE winds of 20-25 kts over the open Atlc with higher
gusts, but will gradually decrease to 15-20 kts areawide during the
day on Wed. Seas 6-9 ft near shore and 7-10 ft offshore will very
slowly subside by 1 ft or 2 ft thru the end of the day Wed. A SCA
continues areawide. ISOLD to SCT showers with perhaps an ISOLD
lightning storm will remain forecast. Quick cell movement toward the
NW will veer slightly on Wed toward the N. Downpours, occasional
lightning, and gusty winds continue to be the main threats.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...High Surf Advisory until 7 PM EST Wednesday for Coastal Volusia-
Indian River-Martin-Northern Brevard-Southern Brevard-St.
Lucie.
AM...Small Craft Advisory until 4 PM EST Thursday for Flagler Beach
to Volusia-Brevard County Line 0-20 nm-Flagler Beach to
Volusia-Brevard County Line 20-60 nm-Sebastian Inlet to
Jupiter Inlet 0-20 nm-Sebastian Inlet to Jupiter Inlet 20-
60 nm-Volusia-Brevard County Line to Sebastian Inlet 0-20
nm-Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.
&&
Sedlock/LeahyHazardous weather outlook, Nov 10, 11:10 PM EST, 20 minutes before
Hazardous Weather Outlook...Updated National Weather Service Melbourne FL 1110 PM EST Tue Nov 10 2020 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-111100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1110 PM EST Tue Nov 10 2020 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .THUNDERSTORM IMPACT... Scattered fast-moving showers are expected overnight, with a few lightning storms will be possible overnight. Brief heavy downpours, occasional lightning, and wind gusts around 40 mph will be possible in any storms which move quickly northwestward at 30 to 35 mph. .MARINE THUNDERSTORM GUST IMPACT... Showers, and possibly a few storms, will move rapidly northwest at 30 knots overnight. Wind gusts of 35 knots or higher are possible over inland lakes, the adjacent Atlantic and Intracoastal Waterway. .COASTAL FLOOD IMPACT... High surf conditions are expected to continue overnight, with breaking waves up to 7 feet in the surf zone. Additional beach erosion will be possible around the time of high tide around 4 AM. .FLOOD IMPACT... Locally heavy rainfall overnight will likely produce some additional ponding of water on roadways, and in poorly drained, low lying and urban areas. Where the ground is saturated, any additional rainfall will quickly become runoff, especially in Martin and Saint Lucie counties. .WIND AND SEA IMPACT... Hazardous boating conditions will continue over the Atlantic waters overnight with winds 15 to 25 knots and gusty. Seas 7 to 10 feet overnight. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. The forecast track of Tropical Storm Eta has shifted much farther east since this morning, and is now expected to make landfall along the Florida west coast north of greater Tampa late Thursday evening. This will likely lead to and increasing wind, tornado and heavy rain threat for interior and northern sections of east central Florida, especially from the I-4 corridor northward. It is possible that Tropical Storm Warnings may be needed for part or all of this area beginning early Wednesday morning. Residents are strongly advised to keep well-informed of the latest information regarding Tropical Storm Eta, since weather conditions may deteriorate in subsequent forecasts! .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at the present time. However, there may be the need by Wednesday morning, given the eastward trend ion the track of Tropical Storm Eta. Sedlock/Cristaldi
In the hours before
Special weather statement, Nov 10, 9:24 PM EST, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Melbourne FL
924 PM EST Tue Nov 10 2020
FLZ059-110315-
St. Lucie-
924 PM EST Tue Nov 10 2020
...A STRONG THUNDERSTORM WILL AFFECT WESTERN ST. LUCIE COUNTY...
At 923 PM EST, a strong thunderstorm was located over Tradition, or
near Port Saint Lucie, moving northwest at 25 mph. Activity this
evening has been exhibiting weak, broad rotation and funnel clouds
may be possible.
Winds in excess of 40 mph and funnel clouds are possible with this
storm.
Locations impacted include...
Port Saint Lucie, Fort Pierce, Tradition, Saint Lucie West and Fort
Pierce South.
Funnel clouds can occasionally touch down and produce brief small
tornadoes. Move indoors and stay away from windows.
LAT...LON 2721 8042 2721 8044 2739 8068 2748 8068
2756 8055 2756 8045 2729 8033
TIME...MOT...LOC 0223Z 139DEG 24KT 2729 8042
LeahySpecial weather statement, Nov 10, 10:11 PM EST, 1 hour 19 minutes before
Special Weather Statement National Weather Service Melbourne FL 1011 PM EST Tue Nov 10 2020 FLZ045-046-110345- Orange-Seminole- 1011 PM EST Tue Nov 10 2020 ...A STRONG SHOWER WILL AFFECT SOUTHWESTERN SEMINOLE AND CENTRAL ORANGE COUNTIES... At 1010 PM EST, a strong shower was located near Orlando International Airport, moving northwest at 30 mph. Activity this evening has been exhibiting weak, broad rotation and funnel clouds may be possible. Winds in excess of 30 mph and funnel clouds are possible with this storm. Locations impacted include... Orlando, Altamonte Springs, Ocoee, Winter Springs and Winter Park. Funnel clouds can occasionally touch down and produce brief small tornadoes. Move indoors and stay away from windows. LAT...LON 2844 8116 2840 8126 2861 8153 2869 8127 TIME...MOT...LOC 0310Z 146DEG 26KT 2848 8126 Leahy
Special weather statement, Nov 10, 10:18 PM EST, 1 hour 12 minutes before
Special Weather Statement National Weather Service Melbourne FL 1018 PM EST Tue Nov 10 2020 FLZ053-110345- Osceola- 1018 PM EST Tue Nov 10 2020 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL OSCEOLA COUNTY... At 1018 PM EST, a strong thunderstorm was located near Kenansville, moving northwest at 20 mph. Activity this evening has been exhibiting weak, broad rotation and funnel clouds may be possible. Winds in excess of 30 mph and funnel clouds are possible with this storm. Locations impacted include... Forever Florida. Funnel clouds can occasionally touch down and produce brief small tornadoes. Move indoors and stay away from windows. LAT...LON 2788 8087 2785 8096 2804 8116 2812 8091 TIME...MOT...LOC 0318Z 149DEG 19KT 2792 8094 Leahy
Special weather statement, Nov 10, 10:28 PM EST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1028 PM EST Tue Nov 10 2020
FLZ045-110400-
Orange-
1028 PM EST Tue Nov 10 2020
...A STRONG SHOWER WILL AFFECT SOUTH CENTRAL ORANGE COUNTY...
At 1027 PM EST, a strong shower was located near Lake Hart, or near
Narcoossee, moving northwest at 20 mph. Activity this evening has
been exhibiting weak, broad rotation and funnel clouds may be
possible.
Winds in excess of 30 mph and funnel clouds are possible with this
storm.
Locations impacted include...
Orlando, Wedgefield, Orlando International Airport, Avalon Park and
Conway.
Funnel clouds can occasionally touch down and produce brief small
tornadoes. Move indoors and stay away from windows.
LAT...LON 2849 8141 2861 8115 2861 8114 2835 8109
2835 8124
TIME...MOT...LOC 0327Z 150DEG 19KT 2834 8114
LeahySpecial weather statement, Nov 10, 10:57 PM EST, 33 minutes before
Special Weather Statement National Weather Service Melbourne FL 1057 PM EST Tue Nov 10 2020 FLZ045-046-110430- Orange-Seminole- 1057 PM EST Tue Nov 10 2020 ...A STRONG SHOWER WILL AFFECT SOUTHWESTERN SEMINOLE AND CENTRAL ORANGE COUNTIES... At 1056 PM EST, a strong shower was located over Azalea Park, moving northwest at 30 mph. Activity this evening has been exhibiting weak, broad rotation and funnel clouds may be possible. Winds in excess of 30 mph and funnel clouds are possible with this storm. Locations impacted include... Orlando, Sanford, Apopka, Altamonte Springs and Winter Springs. Funnel clouds can occasionally touch down and produce brief small tornadoes. Move indoors and stay away from windows. LAT...LON 2851 8118 2846 8128 2867 8154 2878 8131 TIME...MOT...LOC 0356Z 144DEG 28KT 2854 8127 Leahy
Special weather statement, Nov 10, 11:30 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1130 PM EST Tue Nov 10 2020
FLZ044>046-110530-
Northern Lake County-Orange-Seminole-
1130 PM EST Tue Nov 10 2020
...A STRONG SHOWER WILL AFFECT WESTERN SEMINOLE...EAST CENTRAL LAKE
AND NORTHWESTERN ORANGE COUNTIES...
At 1129 PM EST, a strong shower was located over Longwood, moving
northwest at 25 mph. This shower has shown weak rotation from time
to time and a funnel cloud is possible.
Wind gusts up to 50 mph are possible with this shower.
Locations impacted include...
Sanford, Apopka, Altamonte Springs, Winter Springs and Winter Park.
Funnel clouds can occasionally touch down and produce brief small
tornadoes. Move indoors and stay away from windows.
LAT...LON 2907 8146 2889 8136 2887 8136 2886 8135
2885 8136 2884 8133 2867 8123 2859 8142
2893 8170
TIME...MOT...LOC 0429Z 154DEG 23KT 2870 8138
SedlockThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 7:10 PM EST | Special Weather Statement | MLB | Okeechobee | 50 min |
| Nov 10, 7:19 PM EST | Special Marine Warning | MLB | 41 min | |
| Nov 10, 7:22 PM EST | Special Weather Statement | MLB | Indian River | 38 min |
| Nov 10, 7:40 PM EST | Special Weather Statement | MLB | Okeechobee | 50 min |
| Nov 10, 7:59 PM EST | Special Weather Statement | MLB | Indian River | 46 min |
| Nov 10, 8:15 PM EST | Special Weather Statement | MLB | Osceola | 45 min |
| Nov 10, 8:22 PM EST | Special Weather Statement | MLB | Indian River | 23 min |
| Nov 10, 8:32 PM EST | Special Weather Statement | MLB | Osceola | 43 min |
| Nov 10, 8:47 PM EST | Special Weather Statement | MLB | Martin, Saint Lucie | 43 min |
| Nov 10, 9:24 PM EST | Special Weather Statement | MLB | Saint Lucie | 51 min |
| Nov 10, 10:11 PM EST | Special Weather Statement | MLB | Orange | 34 min |
| Nov 10, 10:18 PM EST | Special Weather Statement | MLB | Osceola | 27 min |
| Nov 10, 10:28 PM EST | Special Weather Statement | MLB | Orange | 32 min |
| Nov 10, 10:57 PM EST | Special Weather Statement | MLB | Orange | 33 min |
| Nov 11, 12:31 AM EST | Special Weather Statement | MLB | Volusia | 44 min |
| Nov 11, 4:27 AM EST | Beach Hazards Statement | MLB | Volusia | 15 hr |
| Nov 11, 4:28 PM EST | Special Weather Statement | MLB | Seminole | 47 min |
| Nov 11, 4:52 PM EST | Wind Advisory | MLB | Volusia | 23 hr |
| Nov 11, 4:58 PM EST | Special Weather Statement | MLB | Volusia | 47 min |
| Nov 11, 5:20 PM EST | Special Weather Statement | MLB | Brevard, Indian River, Saint Lucie | 40 min |
| Nov 11, 5:33 PM EST | Special Marine Warning | MLB | 3 hr |
Nearby
Special Weather Statements in Florida, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.